Q:

What are allergic reactions to Advil?

A:

Quick Answer

According to WebMD, allergic reactions to Advil are rare, but symptoms include skin rashes; itching of the face, throat or tongue; swelling of the tongue and throat; vertigo; and facial swelling. It is important for individuals experiencing signs of an allergic reaction to seek immediate medical treatment.

Continue Reading

Full Answer

Mayo Clinic explains that a severe allergic reaction to Advil is also referred to as anaphylaxis. Mayo Clinic also states that in addition to swelling and itching of the throat and tongue, symptoms can include hives, pale skin, rapid pulse, queasiness and diarrhea. Rapid swelling can also lead to constricted air passages, which in turn can cause wheezing and breathing difficulties.

According to MedlinePlus, individuals who ingest more than the recommended dosage of Advil may be at risk for ibuprofen overdose. Symptoms of an overdose include vision disturbances, ringing in the ears and heartburn. Individuals may also become incoherent or slip into a coma. Stomach pain may occur if the medication causes internal bleeding of the intestines. Additional signs of a potential overdose include drowsiness, agitation and rapid breathing. It is imperative for individuals experiencing symptoms of an overdose to obtain medical treatment as soon as possible as successful recovery is more likely if the condition is treated immediately.

Learn more about Side Effects

Related Questions

Explore